ABSTRACT NUMBER - 70

IRREVERSIBLE LENALIDOMIDE RELATED OPTIC NEUROPATHY IN A PATIENT WITH CHRONIC MYELOID LEUKAEMIA


Yen Cheng, Jaskirat Aujla, Sumu Simon

Meeting:  2017 RANZCO


SESSION INFORMATION

Date:      -

Session Title: NEURO-OPHTHALMOLOGY - Poster Abstracts

Session Time:      -

Purpose: We present a case of lenalidomide related optic neuropathy.
Method: Case report and literature review
Results: A 70 year-old female presented with decreased visual acuity in her right eye of 3/60 (20/400) with a right relative afferent pupillary defect. Vision in the left eye was 6/9 (20/30). She had unilateral disc swelling.
She has a background of chronic myeloid leukae- mia, diagnosed 17 years ago. Until two months prior to presentation, she had been taking the chemother- apy agent imatinib, a tyrosine kinase inhibitor. For the last six months, she had also been on a trial of lenalidomide, a derivative of thalidomide with anti- angiogenic, anti-osteoclastogenic and immunomod- ulatory activity.
Our differential diagnoses for this case included; giant cell arteritis, inftltrative optic neuropathy, infection in the setting of immunosuppression, non- arteritic ischaemic optic neuropathy and drug induced optic neuropathy.
After thorough investigation failed to reveal a cause for the presentation, a diagnosis of lenalidomide related optic neuropathy was made.
Conclusion: This is the ftrst case report describing a case of irreversible lenalidomide related optic neuropathy.

MOST VIEWED ABSTRACTS


ARCHIVES